Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 5, 2005, 5:15 PM CDT for Fayette County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 5, 2005, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Fayette County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2378 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 052214
FFWEWX
TXC149-060115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
* UNTIL 815 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES NORTH OF LA GRANGE...
MOVING SOUTHWEST AT 5 TO 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MULDOON...FLATONIA AND
CISTERN.
LAT...LON 2965 9710 2968 9690 2995 9660 3015 9669
3004 9701 2979 9728
$$1 follow-up statement
000
WGUS74 KEWX 052355
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT FRI AUG 5 2005
TXC149-060004-
FAYETTE TX-
654 PM CDT FRI AUG 5 2005
...THE FLASH FLOOD WARNING FOR FAYETTE COUNTY IS CANCELLED...
THUNDERSTORMS HAVE WEAKEN ACROSS FAYETTE COUNTY AND THE THREAT OF
FLASH FLOODING HAS ENDED AT THIS TIME.
LAT...LON 2965 9710 2968 9690 2995 9660 3015 9669
3004 9701 2979 9728
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:17 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 5, 3:17 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT FRI AUG 5 2005 .DISCUSSION... SLOW MOVING CONVECTION CONTINUING NEAR THE SURFACE BOUNDARY ACROSS THE WESTERN/SOUTHERN CWA FROM THIS MORNING. THESE STORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS THE SOUTH AND WESTERN COUNTIES ALONG THIS NEARLY STATIONARY BOUNDARY. COULD ALSO SEE ISOLD REDEVELOPMENT BACK TO THE NORTH AS CLOUDS DISSIPATE AND AMS RECOVERS FROM THIS MORNINGS STORMS. AGAIN THE SLOW MOVING NATURE OF THESE STORMS DUE TO WEAK STEERING WINDS WILL RESULT IN LOCALLY HEAVY RAINFALL AND WILL LEAVE MENTION OF TRW+ IN FOR THE EVENING HOURS. STILL DO NOT FEEL FLASH FLOOD WATCH NEEDED AS COVERAGE WILL BE MORE LOCALIZED AND DURATION 4 HOURS OR LESS...AND AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAINS ARE SPOTTY ACROSS THE CWA. OTHERWISE NOT MUCH CHANGE THRU THE WEEKEND AND INTO NEXT WEEK WITH S TX REMAINDER IN WEAK MID/UPPER LEVEL FLOW...AND RAIN CHCS TO REMAIN ABOVE NORMAL. THE UPPER RIDGE WILL GENERALLY BE OVER THE 4-CORNERS REGION WITH SUFFICIENT MOISTURE IN PLACE TO WARRANT SLGT CHC OR LOW CHC POPS THRU THE FORECAST PERIOD. HIGHER POPS LIKELY DAY TO DAY DEPENDING ON ANY BOUNDARIES TO HELP FOCUS CONVECTION...AND FOR NOW HAVE LOWERED BY 10-20% THE HIGH 50% PLUS POPS GENERATED BY THE GFS MOS BEYOND THE 2ND PERIOD...AS MUCH WILL DEPEND ON SUBTLE FEATURES NOT LIKELY HANDLED WELL BY MODELS BEYOND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 95 75 92 / 30 40 30 50 AUSTIN BERGSTROM INTL AIRPORT 72 95 72 89 / 30 40 30 50 DEL RIO INTL AIRPORT 75 94 76 96 / 50 30 30 30 SAN ANTONIO INTL AIRPORT 75 93 75 91 / 40 40 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, Aug 5, 5:20 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT FRI AUG 5 2005 TXZ171>173-183>194-202>209-217>225-228-061000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 520 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT. THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 PM CDT | Flash Flood Warning | EWX | Kendall | 113 min |
| Aug 4, 7:51 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| Aug 4, 9:08 PM CDT | Flash Flood Warning | EWX | Kendall | 82 min |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Aug 5, 7:16 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Aug 5, 8:33 AM CDT | Flash Flood Warning | EWX | Burnet | 117 min |
| Aug 5, 12:22 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real | 3 hr |
| Aug 5, 1:26 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Aug 5, 1:28 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 5, 2:16 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 5, 2:52 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 5, 2:58 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 5, 4:32 PM CDT | Flash Flood Warning | EWX | Gonzales | 118 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.